Alert archive / Idaho / Special Weather Statements in 2025

Special Weather Statement, NWS Pocatello, ID

August 2, 2025Franklin County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 2, 2025, 5:21 PM MDT for Franklin County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2025, 5:21 PM MDT (23:21 UTC)
Expired
Aug 2, 2025, 5:45 PM MDT
In force
24 min
Issued by
NWS Pocatello, ID
Hail
0.00 in
Wind
45

County Franklin County, ID

The radar

The Salt Lake City radar (KMTX), 111 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3716 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS85 KPIH 022321
SPSPIH

Special Weather Statement
National Weather Service Pocatello ID
521 PM MDT Sat Aug 2 2025
 
IDZ059>061-022345-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-
521 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN BEAR LAKE COUNTIES THROUGH 545 PM MDT...

At 520 PM MDT, Doppler radar was tracking a strong showers and 
thunderstorm near Franklin. Strong outflow winds are impacting the 
area.

HAZARD...Wind gusts in excess of 45 mph.

SOURCE...Radar and observation indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Franklin, Saint Charles, Mapleton, and Minnetonka Cave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4210 11181 4214 11138 4200 11142 4200 11183
TIME...MOT...LOC 2320Z 182DEG 4KT 4209 11160 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:00 PM MDT, 3 hours 21 minutes earlier. Its key messages:

  • Daily, isolated showers and thunderstorms will continue through Monday, primarily each afternoon. Stronger storms will be capable of producing gusty winds, small hail, and brief heavy rain.
  • Conditions will remain very dry outside of any showers or thunderstorms, with near normal to below normal temperatures expected through early next week.
  • Warmer and dry condition will return midweek under the increasing influence of high pressure, before trending cooler and breezier late next week.
Area forecast discussion, Aug 2, 2:00 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
200 PM MDT Sat Aug 2 2025

.KEY MESSAGES...

- Daily, isolated showers and thunderstorms will continue
  through Monday, primarily each afternoon. Stronger storms will
  be capable of producing gusty winds, small hail, and brief
  heavy rain.

- Conditions will remain very dry outside of any showers or
  thunderstorms, with near normal to below normal temperatures
  expected through early next week.

- Warmer and dry condition will return midweek under the
  increasing influence of high pressure, before trending cooler
  and breezier late next week.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 200 PM MDT Sat Aug 2 2025

Broad complex low remains centered over the northern portions of the
Gulf of Alaska today, with weak shortwave crossing East Idaho per wv
satellite imagery. Starting to see some development across portions
of the central mountains and along/just south of the Utah border
this afternoon per radar imagery. Isolated thunderstorms remain
possible this afternoon once again generally over higher terrain.
Gust potential remains around 50 mph. Another round occurs on
Sunday, but generally focused further north along the Montana
border.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 200 PM MDT Sat Aug 2 2025

Stronger shortwave ejects northeast across East Idaho on Monday,
bringing a slightly increased chance of thunderstorms across the
central mountains and along the Divide. The rest of the region is
still expected to remain dry. Starting Tuesday, a strong area of
high pressure builds across Arizona/New Mexico. Weak ridge is
expected to nudge north into East Idaho, but amplified trough
remains along the PacNW coast. Breezy southwest winds should be in
place Tuesday through Thursday, leading to potential fire concerns
in the long term. Leaning into late Thursday and Friday, the PacNW
trough appears to shift inland, flattening ridge and potentially
introducing moisture back to the region by the weekend. Throughout
the week, temperatures remain fairly stable in the upper 80s to low
90s, with Wednesday being the warmest day prior to encroachment of
the upper trough.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1115 AM MDT Sat Aug 2 2025

Isolated thunderstorms will largely remain away from terminals today
but have included a PROB30 period from 00z to 06z tonight at KDIJ.
CAMs show isolated storms/showers working through the vicinity of
the terminal during this timeframe and HREF indicates a 30 percent
probability of thunder while chances remain under 20 percent
elsewhere this afternoon and evening. Storms will be capable of
gusts to around 45 kts. Otherwise, winds will gust 18 to 25 kts
areawide this afternoon before becoming light again tonight.

&&

.FIRE WEATHER...
Issued at 200 PM MDT Sat Aug 2 2025

A series of shortwaves will keep isolated showers and thunderstorms
in the forecast through early next week, although chances will
become mostly confined to our northernmost Fire Weather Zones
beginning tomorrow (Zones 475, 476, and 413). Activity will be more
widespread today, with the best chances for isolated convection (up
to around 20 percent chance) being along our borders with MT, WY,
UT, and NV, in Zones 475, 476, 411, 413, and 427. Thunderstorms will
be capable of producing gusts to around 50 mph. Outside of storms,
afternoon wind gusts will max out at around 30 mph. Conditions will
trend drier and warmer over the next few days as high pressure
amplifies over the region. Monday and/or Tuesday continue to look
like the next potential opportunities for meeting Red Flag
conditions for gusty winds and low relative humidity, most
specifically across FWZs 410 and 413.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...DMH
LONG TERM...DMH
AVIATION...Cropp
FIRE WEATHER...Cropp

In the hours before

Special weather statement, Aug 2, 4:54 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pocatello ID
454 PM MDT Sat Aug 2 2025

IDZ061-022330-
Bear Lake Valley ID-
454 PM MDT Sat Aug 2 2025

...THUNDERSTORMS AND SHOWERS IN THE AREA WILL IMPACT SOUTH CENTRAL
BEAR LAKE COUNTY THROUGH 530 PM MDT...

At 449 PM MDT, Doppler radar was tracking showers and thunderstorms
approaching eastern the Bear Lake Idaho Portion from the west.

HAZARD...Wind gusts outflows in excess of 35 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could create strong waves on Bear Lake.

Locations impacted include...
Bear Lake Idaho Portion, Saint Charles, and Fish Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Bear Lake, get out of the water and move indoors or
inside a vehicle. Strong winds will create rough chop.
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.

&&

LAT...LON 4214 11138 4217 11125 4200 11125 4200 11141
TIME...MOT...LOC 2249Z 182DEG 4KT 4206 11132

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...35 MPH

TW
Special weather statement, Aug 2, 5:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
521 PM MDT Sat Aug 2 2025

IDZ059>061-022345-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-
521 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN BEAR LAKE COUNTIES THROUGH 545 PM MDT...

At 520 PM MDT, Doppler radar was tracking a strong showers and
thunderstorm near Franklin. Strong outflow winds are impacting the
area.

HAZARD...Wind gusts in excess of 45 mph.

SOURCE...Radar and observation indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Saint Charles, Mapleton, and Minnetonka Cave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4210 11181 4214 11138 4200 11142 4200 11183
TIME...MOT...LOC 2320Z 182DEG 4KT 4209 11160

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

TW

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:54 PM MDTSpecial Weather StatementPIHBear Lake36 min

Nearby

Special Weather Statements in Idaho, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.